Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 27, 2009, 12:25 PM CDT for Calhoun County, Victoria County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 12:25 PM CDT (17:25 UTC)
- Expired
- May 27, 2009, 1:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 128 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 271725
FFWCRP
TXC057-469-271815-
/O.NEW.KCRP.FF.W.0007.090527T1725Z-090527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1225 PM CDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CALHOUN COUNTY IN SOUTH TEXAS...
SOUTHERN VICTORIA COUNTY IN SOUTH TEXAS...
* UNTIL 115 PM CDT
* AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 4 TO 7 INCHES OF RAIN BETWEEN BLOOMINGTON
AND PORT LAVACA. WEATHER SPOTTERS HAVE REPORTED UP TO 5 INCHES
DURING THE LATE MORNING HOURS. FLASH FLOODING IN LOW LYING AREAS
AND CREEKS WILL CONTINUE DUE TO THE EXCESSIVE RUNOFF FROM THE
INTENSE RAINFALL.
* SLOW MOVING THUNDERSTORMS HAVE PRODUCED TORRENTIAL RAINFALL IN THE
WARNED AREA. THE HEAVY RAIN WILL TAPER OFF THROUGH 1 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PLACEDO...PORT
LAVACA...BLOOMINGTON...DOWNTOWN VICTORIA...INEZ...KAMAY...MAGNOLIA
BEACH...POINT COMFORT...SAXET LAKES...TELFERNER...VICTORIA COLLEGE
AND VICTORIA COLONY CREEK COUNTRY CLUB.
LAT...LON 2856 9651 2850 9647 2852 9686 2859 9714
2871 9717 2894 9679 2885 9670 2882 9672
2863 9660 2859 9660 2856 9653 2859 9649
2862 9651 2863 9658 2870 9657 2870 9652
2859 9641
$$
AOT1 follow-up statement
000
WGUS74 KCRP 271813
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT WED MAY 27 2009
TXC057-469-271820-
/O.EXP.KCRP.FF.W.0007.000000T0000Z-090527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN-VICTORIA-
INCLUDING THE CITIES OF...PLACEDO...PORT LAVACA
113 PM CDT WED MAY 27 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM CDT FOR NORTHERN
CALHOUN AND SOUTHERN VICTORIA COUNTIES...
HEAVY RAIN OVER THE AREA HAS MOVED OUT OVER THE GULF OF MEXICO. THE
EXCESSIVE RAINFALL WILL CONTINUE TO PRODUCE RUNOFF AND FLOOD LOW LYING
AREAS.
LAT...LON 2856 9651 2850 9647 2852 9686 2859 9714
2871 9717 2894 9679 2885 9670 2882 9672
2863 9660 2859 9660 2856 9653 2859 9649
2862 9651 2863 9658 2870 9657 2870 9652
2859 9641
$$
RGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:10 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 27, 11:10 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1110 AM CDT WED MAY 27 2009 .DISCUSSION...70-80 KT JET STREAK WILL CONTINUE ACROSS NRN MEXICO INTO DEEP S TX THROUGH THE AFTN. THIS PLACES MOST OF THE CWA IN THE FAVORABLE LEFT EXIT REGION. WIDESPREAD STRONG TO SEVERE CONVECTION CONTINUES ACROSS THE NRN CWA AND THESE STORMS WILL LIKELY BUILD SOUTH W/ THE OUTFLOW BOUNDARIES ESP GIVEN THE CAPES NOW EXCEEDING 4000 J/KG...DEWPOINTS IN THE MID 70S AND AFOREMENTIONED JET DYNAMICS AT PLAY. THERE IS SOME MOST DEEP LAYER SHEAR ASSOC W/ THE JET AND SPC HAS AREA IN SLIGHT RISK. APPEARS THE RUC HAS BEST HANDLE ON CONVECTION/OUTFLOWS ACROSS THE NERN CWA AND GENERALLY FOLLOWED IS GUIDANCE FOR THE UPDATE. SO BASED ON THIS EXPECT THE SVR AND HEAVY RAINFALL THREAT WILL SPREAD SOUTH W/ THE STORMS INTO THE SRN COASTAL BEND THROUGH THE PERIOD. HAVE INCREASED POPS AND INCLUDED MENTION OF POSSIBILITY OF SVR TSTMS ALONG WITH HEAVY RAINFALL IN AREAS EAST OF HIGHWAY 281. HAVE HAD OVER 6 INCHES IN SPOTS THIS MORNING AND ADDITIONAL ISOLATED 2 TO 4 INCH AMOUNTS ARE POSSIBLE...ALTHOUGH THE THREAT OF HEAVY RAINFALL MAY DECREASE SOME AS OUTFLOWS AND STORMS PICK UP SPEED. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 90 71 89 68 90 / 70 20 30 10 10 VICTORIA 85 68 89 63 92 / 80 20 20 10 10 LAREDO 98 74 95 75 96 / 30 40 20 20 10 ALICE 95 72 93 68 92 / 70 30 30 10 10 ROCKPORT 85 73 87 70 89 / 80 20 20 10 10 COTULLA 90 70 91 68 94 / 30 40 20 20 10 KINGSVILLE 94 73 92 68 91 / 70 20 30 10 10 NAVY CORPUS 88 74 87 72 87 / 70 20 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...SHORT TERM
Hazardous weather outlook, May 27, 10:10 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1010 AM CDT WED MAY 27 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281515- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1010 AM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A FRONTAL BOUNDARY INTERACTS WITH THE SEA BREEZE DURING DAYTIME HEATING. SOME OF THE STORMS WILL POSSIBLY BECOME SEVERE...WITH THE MAIN THREAT EXPECTED TO BE STRONG WINDS AND LARGE HAIL. ALSO LOCALLY HEAVY RAINFALL...IN EXCESS OF 3 INCHES...IS EXPECTED WITH THE STRONGER STORMS. SOME STORMS THIS MORNING HAVE ALREADY PRODUCED ISOLATED AREAS OF 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MJG/KRR
In the hours before
Special weather statement, May 27, 9:12 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 912 AM CDT WED MAY 27 2009 TXZ233-234-247-271515- CALHOUN-GOLIAD-VICTORIA- 912 AM CDT WED MAY 27 2009 ...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN...GOLIAD AND VICTORIA COUNTIES... AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CHARCO TO PALACIOS...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAINFALL WITH TOTALS ESTIMATED AS HIGH AS 5 INCHES HAVE OCCURRED ACROSS SOUTHERN VICTORIA AND NORTHERN CALHOUN COUNTIES AND FLASH FLOOD WARNINGS ARE ALSO IN EFFECT IN THESE AREAS. PEOPLE IN CALHOUN...NORTHERN GOLIAD AND VICTORIA COUNTIES...INCLUDING THE CITIES OF POINT COMFORT...BLOOMINGTON...KAMAY...PORT LAVACA... GOLIAD...PLACEDO...FANNIN...CHARCO AND SAXET LAKES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MJG
Local storm report, May 27, 9:40 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 AM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM FLASH FLOOD PORT LAVACA 28.61N 96.62W
05/27/2009 CALHOUN TX COUNTY OFFICIAL
STALLED VEHICLE ON GEORGE/SEA DRIFT. WATER UP TO DOOR.
0918 AM HAIL 8 E POINT COMFORT 28.66N 96.43W
05/27/2009 E0.25 INCH CALHOUN TX COUNTY OFFICIAL
REPORTED IN PORT ALTO
0904 AM HEAVY RAIN PORT LAVACA 28.61N 96.62W
05/27/2009 E2.00 INCH CALHOUN TX CO-OP OBSERVER
CO-OP OBSERVER REPORTED 2 INCHES OF RAIN WITHIN 30
MINUTES
&&
CBSpecial weather statement, May 27, 10:14 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1014 AM CDT WED MAY 27 2009 TXZ231>234-246-247-271615- BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-VICTORIA- 1014 AM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM COMPLEX WAS AFFECTING BEE...CALHOUN...GOLIAD...LIVE OAK...REFUGIO AND VICTORIA COUNTIES... AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF CHARCO...OR 14 MILES WEST OF GOLIAD...MOVING EAST AT 20 MPH. MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS LINE OF STRONG STORMS WILL MOVE THROUGH BEEVILLE TO GOLIAD THROUGH 11 AM. THE THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAIN WITH 1 TO 2 INCHES IN ONE HOUR. TARDY
Local storm report, May 27, 10:37 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1037 AM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HEAVY RAIN PORT LAVACA 28.61N 96.62W
05/27/2009 E2.00 INCH CALHOUN TX CO-OP OBSERVER
CO-OP OBSERVER REPORTED 2 INCHES OF RAIN WITHIN 30
MINUTES
0918 AM FLASH FLOOD PORT LAVACA 28.61N 96.62W
05/27/2009 CALHOUN TX COUNTY OFFICIAL
STALLED VEHICLE ON GEORGE/SEA DRIFT. WATER UP TO DOOR.
0918 AM HAIL 8 E POINT COMFORT 28.66N 96.43W
05/27/2009 E0.25 INCH CALHOUN TX COUNTY OFFICIAL
REPORTED IN PORT ALTO
1000 AM HEAVY RAIN PORT LAVACA 28.61N 96.62W
05/27/2009 M4.50 INCH CALHOUN TX CO-OP OBSERVER
HEAVY RAIN AND FLASH FLOODING.
&&
ATARDYLocal storm report, May 27, 11:11 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1111 AM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HEAVY RAIN PORT LAVACA 28.61N 96.62W
05/27/2009 E2.00 INCH CALHOUN TX CO-OP OBSERVER
CO-OP OBSERVER REPORTED 2 INCHES OF RAIN WITHIN 30
MINUTES
0918 AM FLASH FLOOD PORT LAVACA 28.61N 96.62W
05/27/2009 CALHOUN TX COUNTY OFFICIAL
STALLED VEHICLE ON GEORGE/SEA DRIFT. WATER UP TO DOOR.
0918 AM HAIL 8 E POINT COMFORT 28.66N 96.43W
05/27/2009 E0.25 INCH CALHOUN TX COUNTY OFFICIAL
REPORTED IN PORT ALTO
1000 AM HEAVY RAIN PORT LAVACA 28.61N 96.62W
05/27/2009 M4.50 INCH CALHOUN TX CO-OP OBSERVER
HEAVY RAIN AND FLASH FLOODING.
1100 AM HAIL GOLIAD 28.67N 97.39W
05/27/2009 M1.75 INCH GOLIAD TX LAW ENFORCEMENT
&&
ATARDYSpecial weather statement, May 27, 11:57 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1157 AM CDT WED MAY 27 2009 TXZ241>244-271745- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- 1157 AM CDT WED MAY 27 2009 ...STRONG AND POSSIBLY SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ACROSS JIM WELLS...KLEBERG...NUECES AND SAN PATRICIO COUNTIES THROUGH MID AFTERNOON... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSBORO TO 12 MILES NORTH OF ALICE...MOVING SOUTHEAST AT 10 MPH. TORRENTIAL RAINFALL...DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. SOME STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS THROUGH MID AFTERNOON. PEOPLE IN JIM WELLS...KLEBERG AND NUECES COUNTIES...INCLUDING THE CITIES OF SANDIA...ORANGE GROVE AND EDROY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:38 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 112 min |
| May 27, 9:52 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 27, 10:23 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 52 min |
| May 27, 10:30 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 2 hr |
| May 27, 11:07 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Calhoun, Goliad, Live Oak, Refugio and 2 more | 53 min |
| May 27, 11:26 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 2 hr |
| May 27, 11:40 AM CDT | Special Marine Warning | CRP | 110 min | |
| May 27, 11:44 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 61 min |
| May 27, 12:15 PM CDT | Marine Weather Statement | CRP | 105 min | |
| May 27, 12:55 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 65 min |
| May 27, 1:21 PM CDT | Special Marine Warning | CRP | 114 min | |
| May 27, 1:35 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 55 min |
| May 27, 1:56 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 152 days |
| May 27, 2:28 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 32 min |
| May 27, 3:09 PM CDT | Special Marine Warning | CRP | 111 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.